Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 7, 2005, 6:02 PM CDT for Jefferson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2005, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 7, 2005, 6:38 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 98 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:05 PM CDT | TSTM WND DMG | China, TX | TREES WERE BLOWN DOWN AND DIME SIZED HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 072304 SVRLCH TXC245-072330- /O.NEW.KLCH.SV.W.0097.050807T2302Z-050807T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 PM CDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 630 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CHINA...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... BEVIL OAKS AND THE NORTH SIDE OF BEAUMONT BY 620 PM. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3017 9419 3009 9438 3000 9434 3005 9409 $$
1 follow-up statement
000 WWUS54 KLCH 072338 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 635 PM CDT SUN AUG 7 2005 TXC245-072345- /O.EXP.KLCH.SV.W.0097.000000T0000Z-050807T2330Z/ JEFFERSON TX- 635 PM CDT SUN AUG 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRED AT 630 PM CDT... THE THUNDERSTORM AROUND BEVIL OAKS HAS WEAKENED AND IS NO LONGER EXPECTED TO BE SEVERE. HOWEVER...THUNDERSTORMS IN JEFFERSON COUNTY FROM THE NORTHWEST SIDE OF BEAUMONT TO BEVIL OAKS AND CHINA WILL STILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3017 9419 3009 9438 3000 9434 3005 9409 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:55 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 7, 5:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 PM CDT SUN AUG 7 2005 .UPDATE...WILL UPDATE ZONES FOR MORE WIDESPREAD RAINFALL FOR THE NEXT FEW HOURS AND INCLUDE LOCALLY HEAVY RAINFALL WORDING. NOT LOOKING FOR TOO MUCH SEVERE WX...BUT STORMS ARE PRODUCING UP TO ONE TO TWO INCHES OF RAIN PER HOUR. && .PREV DISCUSSION... (ISSUED 225 PM CDT SUN AUG 7 2005) DISCUSSION... CONVECTIVE TEMP WAS REACHED LAST HOUR AND SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED ACROSS CENTRAL LA AND LAKES AREA OF EAST TEXAS. THIS ACTIVITY SHOULD REMAIN UNTIL SUNSET HOURS...AND DISSIPATE. THUNDERSTORMS WILL BE IN THE FORECAST THROUGH THURSDAY BEFORE THINGS DRY OUT AGAIN. TEMPS WILL BE NEAR NORMAL AFTER THE LAST COUPLE OF NIGHTS OF SLIGHTLY COOLER WEATHER. DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT IF YOU FIND YOURSELF UNDER ONE OF THESE THUNDERSTORMS...YOU CAN EXPECT LOTS OF LIGHTNING AND LOCALLY HEAVY RAINFALL. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
Hazardous weather outlook, Aug 7, 3:54 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CDT SUN AUG 7 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-081100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL RETURN FOR THE START OF THE WORK WEEK. YOU CAN EXPECT BRIEF HEAVY RAINFALL, WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.